It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-30-2007, 07:24 AM   #1
Junior Member
(female)
 
Join Date: Aug 2007
Location: Mass
Posts: 29
bella1829 HB User
Exclamation Stopped BCP and now severe depression... please help

I'm so lost- I'm not even sure what to do anymore...

In November 2006 I took Kariva for about 2 weeks and stopped because I was really depressed. Then in January of this year, I started Tri-Sprintec and was on it till August 2007. I was on it to regulate my very painful cysts and periods, and also used it as a contraceptive method. I stopped taking Tri-Sprintec in August because of the severe depression and weight loss.

This month, I started Aviane and stopped after a week because of the severe depression again.

I still don't feel normal. Since August, I've lost about 8lbs and I'm only 5'2" and about 89lbs now. I couldn't afford to lose weight before and I still can't. I still feel depressed and don't enjoy things anymore. I'm very edgy and get upset with everyone about everything. I feel awful because I'm dragging friends and family through this with me and everyone sees I'm so difficult to deal with.

Is there any hope? Will I get better? In addition to my regular daily vitamins, I take a Vitamin B supplement to help with the depression.

Please help, I don't feel like me and I'm not sure I remember what it feels like to be me.

 
Old 09-30-2007, 09:40 AM   #2
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Stopped BCP and now severe depression... please help

What kind of B supplement are you taking? Is it a B complex one? The pill depletes at least half of the B vitamins, not just one or two, and taking a B complex should help put them back. The pill also depletes magnesium, which is important for the mood as well. Diet is also important, eat plenty of fresh fruits and especially veggies as they have alot of B vitamins in them. Regarding taking vitamins, I've always had a better experience with the whole food type of vitamins, as oppose to the synthetic form. They're a little more expensive, but they work much better for me. You can get these at any vitamin store. Good luck.

Last edited by kittywitty; 09-30-2007 at 10:17 AM.

 
Sponsors Lightbulb
   
Old 10-28-2007, 06:25 AM   #3
Newbie
(female)
 
Join Date: Oct 2007
Location: NC
Posts: 1
megan_stevens HB User
Smile Re: Stopped BCP and now severe depression... please help

It usually takes longer than a week or two for the effects of BC to be prominent. I was on Aviane for about three/four months. Wretched pill. I felt much the same as you did, depressed and irritated with everything. It took almost three months after I stopped taking the pill for me to feel normal again. Worst few months of my life. But I read that two of the reasons you shouldn't take aviane is if you have a history of depression and a history of irregular periods. Your doctor is an absolute idiot for putting you on it, much as mine was. But don't give up, you will get better. It just takes a while for the effects to wear off.

 
Old 10-28-2007, 11:06 AM   #4
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Stopped BCP and now severe depression... please help

Bella -

I agree with Megan, it usually takes 3-6 months to leave your system. That's why, if a woman is trying to conceive, and she's been on the pill, doctors will tell her to wait until she's been off the pill for six months before she starts trying. It really messes with your body. Another supplement to take that might help you feel better is magnesium. It is yet another important thing that our bodies need that is depleted by the pill, and a deficiency in it will cause you to be depressed.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Occasional strange & severe symptoms: 10 years and no diagnosis! Natja Kristy Mental Health 9 12-13-2010 09:00 PM
anxiety/depression,etc a result of the pain,etc from fibro or Mikeyson3 Fibromyalgia 7 04-24-2010 04:00 PM
Severe social Anxiety Disorder AngelinaAnne Alternative Medicine 5 03-11-2010 10:04 AM
STOPPED stimulant medication. horrible depression mindy1974 Addiction & Recovery 7 02-09-2010 07:52 PM
3 weeks post surgery...Depression pretty severe katlin09 Bipolar Disorder 2 09-15-2008 10:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!